Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
love

Retin-a Questions and Accutane comparison- PLEASE HELP!!!

Recommended Posts

I have been on Retin-a micro .01% for 12 days now, and as expected my skin is dry, peeling and broken out a bit from the medication. Is the peeling similar to the peeling on Accutane. Is the dryness the same? Also,are the purposes similar- ie. is the retin-a supposed to bring everything to the surface like accutane, and then as dead skin cells shed, new skin forms with less clogged pores. Also, are the long term results similar. When should I expect the massive shedding to diminish? Also, how long did it take to you see results?

Link to post
Share on other sites

I have the same questions as the user above! My face is really red and sensitive, but I have been on Retin A Micro now for about 3 weeks. Every other day is best suitable for me. My skin has been massively shedding though and in general good results because the Retin A seems to heal the pimples much much quicker. The pimples come to a head like my skin is being purged of the icky stuff.

I have another question though: can retin A do permanent skin pigment damage? Im kinda tan and Ive already noticed that my face seem 'pinker and whiter' then my neck, arms and legs. Its kinda weird and Im not sure if its a temporary side effect or long term.

Also, is Retin A just a temporary solution and must you continue to use it for the rest of your life? Or after say a 3 month period of usuing it your skin will have been healed 'forever'.? :cry:

Link to post
Share on other sites

I'm using retin-a micro right now to help with some scarring as my acne has cleared. It did that for me during the first few weeks and then started to get better. Also, my derm said that I was using too much. He said that a pea sized amount works better than a larger amount. He said it can actually make you break out more and give you excessive peeling if you use too much. I know we all think more is better, but I guess it doesn't hold true here. Do you think maybe this is the reason? I've been using this for 5 months now and my skin doesn't do any of these things any more and it does seem to be making my shallow scarring look much better! Hope this helps. :cry:

Link to post
Share on other sites

I have been using a pea sized amount now, and it really does seem to help! I am not shedding as much, and my skin doesn't feel irritated like it used to. A test is that if I have used too much, I feel the need to rub it in more causing a white residue. I know then that I have used too much. I also use a sulphur drying lotion when I do break out which seems to really get rid of any breakouts. I think it is the combination of the retin-a and the sulphur lotion that is working. I just dap it on at night, and there is considerable improvement in the morning. I am also considering using the TriLuma cream that another user said got rid of the red marks quickly, while exfoliating her skin. I am looking to get rid of some red marks, slight acne pitting, and overglow/texture. It seems like the retin-a is working and it has only been 2 weeks. Keep fingers crossed!

Link to post
Share on other sites

stay with the retin-a and yes the first week or so it will make you breakout horriable i mean horriable. But when that resides it makes your skin abosultey acne free. and even if you do get a pimple you will notice less puss and they form a whitehead much quicker and heal quicker as well.

Link to post
Share on other sites

yeah just stick with using it. Results came for me at about the 7 week range. DO NOT STOP USING when your skin clears. Retin A cleared up my skin once and i thot i was cured forever, but now 3 years later, im on my second treatment of Retin A again.

Link to post
Share on other sites

What is the name of the sulfur drying lotion you are using? When I have had breakouts during my retin A treatment I have been using benzoyl peroxide which, surpringsly, have worked well. Also, I think im on my 4th week now and today im really shedding skin. Like I have been sunburnt or something. Its really odd because I didnt use any retin a yesterday since i think every other day works best for me.

Right now, I have one really big red pimple on my cheek which makes me want to stay inside the entire day. but besides that, my skin is clear(yet shedding skin!). I did have two pimples yesterday that quickly pussed and healed which is awesome. Any advice on getting rid of this red bump which hasnt formed a whitehead yet??

:?

Link to post
Share on other sites

i have learned no matter what you do. time is the only thing that will get rid of it. You can try nuking it with retin-a that might speed it up a little.

Link to post
Share on other sites

I feel like cursing... but I won't :cry: , I have bad acne, plus I have horrible pigmented marks, I tried every damn thing out there, including differn, BP, Tetrocycline, I tried proactiv, and I tried some over the counter products.... all of them suck... nothing works on me, what should I do, I don't want to take accutane cause of the side effects.... and I haven't tried retin-a cause I am worried about a massive breakout cause school has started and I don't want to take the risk.. I don't know what to do. :D

Link to post
Share on other sites

Hello, I'd say GO FOR ACCUTANE, if u don't have any case of clinical depression or anxiety attacks. But this is just me. It helped me greatly, and I would strongly recommend it. The side effects are worth it. Just watch what u eat cos the cholesterol level will rocket, but these are reversible, at least.

As for the topical treatments, there are good and bad sides to everything. I'm sorry I can't give you a better answer, but sometimes everything becomes an experiment and it's the scientist who's committed himself to trials and retrials that can give you the best results.

try retin A though. GOOD LUCK comrade

Link to post
Share on other sites

Accutane would be my last resort, have tried everything else. But I think trying to find a way to help the internal cause would be the most effective and long-term way. I went to a naturopath and although I had a bad initial breakout, one side is clearing up and the other, well, is still bad. But I will tell you - on 25,000 I.U. (max) of Vitamin A, beta carotene primarily, my oil production is way, way down.

I know we all want to rush the process, but like it was said before, it takes time. Accutane is a strong, synthetic version of Vit. A, so give it some thought before going on it. I may have to resort to it if this natural process does not work, but the side effects longterm with Accutane are not so appealing plus I have talked to some medical people who have people who use it once or twice and it still comes back.

Hope that helps. I do not know the answer, but believe that Accutane is going to be my last resort if the natural way (6 weeks now) will not work.

Newcastlegirl

Link to post
Share on other sites

Well, I started using, Retin-a, I hope the breakouts aren't bad or even I don't get breakouts... lol... I am thinking of trying Tri-luma... or whatever that is called it seems to be much better then retin-a

Link to post
Share on other sites

with retin-a, you do break out! or at least i did, i am on retin-a for about 4-5 days and then i broke out really bad but then it started to clear up and then i havent really gotten a whole bunch more pimples!

Link to post
Share on other sites

Do those sulphur lotions really help breakouts??? if so is there a specific one to get?... Also what if i use like retin-a every night for say about 2 days, and then one day skip it and use BP... would that be a good idea?

Link to post
Share on other sites
I have been on Retin-a micro .01% for 12 days now, and as expected my skin is dry, peeling and broken out a bit from the medication. Is the peeling similar to the peeling on Accutane. Is the dryness the same? Also,are the purposes similar- ie. is the retin-a supposed to bring everything to the surface like accutane, and then as dead skin cells shed, new skin forms with less clogged pores. Also, are the long term results similar. When should I expect the massive shedding to diminish? Also, how long did it take to you see results?

retin-a is a transdermal therefore you'll never be able to absorb as much of the rhetinoid as you would accutane. the dryness and flakiness is similar to accutane but the redness should be a little less. results with accutane should appear in 1-3 months. retin-a and accutane are both rhetinoids, there function is similar. i personally have never had any significant results using retin-a.

Link to post
Share on other sites

I am on my 5th week of using retin a and while i was clear for awhile, and will sometimes be clear for only about a day here and there my skin, overall, is worse than it was before! Im going to stick with it maybe one more week then i dont think i can take it anymore. Im totally more broken out than before and my skin has red blotchy, although 'healed' marks. sigh. sigh sigh.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×